Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Oct 10, 2020, 12:21 PM CDT for 19 counties in Texas. It took effect at Oct 11, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2020, 12:21 PM CDT (17:21 UTC)
- In effect from
- Oct 11, 2020, 1:00 PM CDT
- Expired
- Oct 11, 2020, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4258 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861 WWUS84 KLUB 101721 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1221 PM CDT Sat Oct 10 2020 TXZ021>025-027>031-033>037-039>042-110300- /O.UPG.KLUB.FW.A.0004.201011T1800Z-201012T0100Z/ /O.NEW.KLUB.FW.W.0008.201011T1800Z-201012T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- 1221 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ON THE CAPROCK AND ADJACENT ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * Timing...Sunday afternoon and early evening. * Wind...Westerly 20 to 30 mph and gusty. * Humidity...5 to 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
3 follow-up statements
108 WWUS84 KLUB 110211 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 911 PM CDT Sat Oct 10 2020 TXZ021>025-027>031-033>037-039>042-111200- /O.CON.KLUB.FW.W.0008.201011T1800Z-201012T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- 911 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ON THE CAPROCK AND ADJACENT ROLLING PLAINS... * Timing...Sunday afternoon and early evening. * Wind...Westerly 20 to 30 mph with gusts up to 40 mph. * Humidity...5 to 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
825 WWUS84 KLUB 111013 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 513 AM CDT Sun Oct 11 2020 TXZ021>025-027>031-033>037-039>042-120100- /O.CON.KLUB.FW.W.0008.201011T1800Z-201012T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- 513 AM CDT Sun Oct 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ON THE CAPROCK AND ADJACENT ROLLING PLAINS... * Timing...This afternoon and early evening. * Wind...Westerly 20 to 30 mph with gusts up to 40 mph. * Humidity...5 to 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
219 WWUS84 KLUB 120100 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 800 PM CDT Sun Oct 11 2020 TXZ021>025-027>031-033>037-039>042-120200- /O.EXP.KLUB.FW.W.0008.000000T0000Z-201012T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- 800 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CAPROCK AND ADJACENT ROLLING PLAINS... RFTI values have fallen to zero across the area and red flag conditions are no longer expected. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Oct 10, 12:05 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 10, 12:05 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1205 PM CDT Sat Oct 10 2020 .AVIATION... Low clouds flirted with the KCDS airport earlier but have since mixed out. SKC conditions expected for all terminals today. Record high temps this afternoon, warm for mid October. Fairly light winds. Good VFR flying. Check density altude. James && .PREV DISCUSSION... /issued 316 AM CDT Sat Oct 10 2020/ SHORT TERM... Quiet but hot weather will continue today with more record high temperature records in jeopardy as upper level ridging remains in place. This morning increasing low level moisture has been noted across the eastern Rolling Plains and southeast Panhandle. Some patchy fog or low clouds may still develop across this region closer to daybreak however the better moisture will remain just east of the forecast area. These clouds should be short lived eventually mixing out 2-3 hours after sunrise. Similar to yesterday a surface trough will be near the TX/NM state line however the orientation of this feature will be a bit farther to the southeast across the forecast area. This will setup easterly surface flow across the Rolling Plains with westerly surface flow for most locations on the Caprock. This will create a bit of a dichotomy in the surface moisture field with very dry air on the caprock with slightly moister air off the caprock. Therefore, temperatures on the Caprock should be a few degrees higher than yesterday maxing out in the mid 90's. While locations off of the Caprock should be near or perhaps a degree or so lower than yesterday right around the 90 degree mark. For reference the Lubbock max temperature record for this date is 93 degrees set in 1965. Tonight, clear skies and light winds should allow for good radiational cooling which will drop temperatures back into the low to mid 50's. /WCI LONG TERM... Solutions have trended toward a sharper mid and upper level low pressure trough passing out of the Rockies Sunday and into the central and northern high plains. A related upper level cutoff low near Baja has trended further south and west as well, and has become a non-factor. This pattern change will send stronger layered westerly flow aloft over the Texas Panhandle and adjacent Texas South Plains region, with solutions now supporting wind speeds close to but just shy of Wind advisory levels Sunday afternoon. Enhanced westerly flow at the surface Sunday will occur as a surface low over eastern Colorado shifts into southwest Kansas by early Sunday evening. Already very warm low level temperatures will climb further with the downslope components and push maximum temperatures Sunday near or into record territory. A modified Canadian cold front will follow the surface low passage and shove into the Panhandle early Sunday evening, then southward through the South Plains region before daybreak Monday. Wind speeds may become modestly breezy again Monday after daybreak with mixing, but the strongest surface pressure gradient will have passed far to the south by then. High Temperatures Monday will struggle into the mid or upper 70s, 20+ degrees cooler than Sunday. A cool surface ridge Monday evening will give way to return southerly flow with renewed surface pressure falls under persistent west-northwest flow aloft. Tuesday highs should bounce back into the 80s though the GFS still attempts to push a weak boundary back southward during the afternoon. Wednesday should be solidly warm again into the upper 80s or low 90s in advance of the next cold front expected Thursday dropping highs back again near normals heading into the weekend. Still no substantial moisture or chance of rain indicated for the week ahead. RMcQueen FIRE WEATHER... Stronger layered flow will overlap the Texas South Plains region Sunday with hot temperatures and low humidity also expected. Energy Release Components have increased well into the 70th-89th percentile with considerable drying and curing (not related to the seasonal freeze that typically initiates fall curing but has not yet occurred) especially on the Caprock. The wind speed/relative humidity combination is expected to result in RFTI values as high as 5 or 6 in the southwest Panhandle Sunday afternoon, well into Fire Weather Watch criteria. We are issuing a Fire Weather Watch valid Sunday afternoon for all areas on the Caprock and the adjacent Rolling Plains. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for TXZ021>025-027>031-033>037-039>042. && 06
Hazardous weather outlook, Oct 10, 3:37 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 337 AM CDT Sat Oct 10 2020 TXZ021>044-110845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 337 AM CDT Sat Oct 10 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Fire Weather Watch is in effect Sunday afternoon for areas on the Caprock and adjacent Rolling Plains. Elevated to critical fire danger is expected Sunday afternoon area-wide as gusty winds develop along with hot and dry conditions.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:40 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more | 9 hr |
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.